Announcement

Collapse
No announcement yet.

Cyclosporine

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Cyclosporine

    Has anyone tried this recently? What ever happened to ICLori? I have severe IC and this is pretty much the only option left on the table, so I am curious to hear from more patients who are either contemplating taking or are already experimenting with this drug. It is obviously a very scary option, but scarier still is the thought of continuing on as I am.

    In particular, I have a few questions. If you know the answer to any of these please let me know:

    1. I know that CyA is generally prescribed in "low" doses to IC patients. How low is "low"?

    2. An astonishingly high number of CyA users experience kidney complications/failure (i.e. 30%) If you are spared from such complications at the outset, are you likely to be spared from these complications with continued use? For example, hair loss is a possible side effect of elmiron, but if you don't get it in the first 7 or so weeks you're not going to get it later on. Is that typically true of kidney failure and CyA?

    3. Is the monitoring process thorough and sensitive enough to detect major complications before they arise?

    It's hard to score what I have read about the dangers of the drug with the overwhelmingly positive response of some of the researchers in reported studies (some of whom suggested that it might even have the potential to be used as a "first-line" treatment). My urologist (who also happens to be in denial as to the severity of my case) said that it was a "dangerous drug", and that he would never consider prescribing to me. (I know, time to get a new urologist, but this is #4 in under one year).

    Any insight that anyone has would be much appreciated. Thanks

  • #2
    I've been on it for 2 weeks

    I started the drug 2 weeks ago at a dose of 3mg per kg divided over twice a day. I have severe IC that hasn't responded to any other treatment so its been over 2 years since I have been in remission. I'm hopeful this drug is my best chance of reaching remission agian!!!

    So far the main side effect I'm having is stomach aches and upset here and there, but it's not as bad as I thought it would be in the first few weeks!!! Of what I hear that gets better and its already better than when I first started the medication.

    From my research it is a hopeful drug to try in severe cases but shouldn't be taken lightly. I feel comfortable getting labs done every month to check the effect on my immune system so they know if the dose needs to be upped or lowered, along with labs for my kidneys. I feel hopeful that with monthy labs they will catch kidney disease before or as its begining to start if it ever does hapen with I'm praying it won't.

    I wear a mask at crowded places or around sick people since its an immune suppresant and I already have lung and digestive system diseases, that could make an infection esp bad. It might be over doing it, but I'd rather that then get an infection that puts me in the hospital.

    My only question for anybody is I got a sunburn the first day my shoulders were red... day 2 I had a dime sized blister on 1 of my shoulders... its day 3 now and I have blisters all over both shoulders and my shoulder feel like they are boiling being outside at all. I know the drug says it can cause sun sensitivity but I've never had a burn get worse each day without additional sun exposure... has anybody else experienced this or know why its getting worse instead of better?

    Good luck on your decision, keep us posted!!! I hope its ok if I pray for your healing!

    Comment


    • #3
      Thanks for your reply, I appreciate hearing about your experience and hope that you improve with this medication. Have you noticed any difference yet? How did you get a Dr. to prescribe it to you?

      I am in the same boat as you- constant discomfort and urgency that never goes away, though I am only a year deep into this state (not two).

      I'm so sorry for your suffering, I hope this works for you!

      Comment


      • #4
        I have been able to reduce my pain medication slightly since I started taking the medication. I have also reduced the tummy meds!!!

        I Guess I lucked out everytime I go see my dr, I ask if he has any research studies that he is currently involved in. A year or so ago he said the drug was too dangerous and he didn't want to take the risk. About 2 months ago he said he was starting a study of his own after reading a few other Drs research on this medication and asked me if I wanted to be part of. He didn't want me to take it lightly and let him him know on my next visit. When I came back I came back ready to start the medication after my own research and was the first to start the trial that I know of!

        Hope that helps if your on the East Coast and dont mind traveling I will let you know the drs name in an e-mail.

        Comment


        • #5
          So far only experiencing sun sentivity, a sore mouth and stomach issues!!!

          Feeling some of the positive effects on my IC already!!!

          Comment


          • #6
            update 6 to 8 weeks out

            I am still taking Cyclosprine and responding to it great. I'm still in a chronic flare but I am visiting the restroom less and my pain is more manageable with less pain medication. The flare has improved about 40% since I started taking the medication which is a huge blessing!!!

            As far as side effects I am a little more fatigued taking it than before and am a bit more sun sensitive but thats it!!!

            The medication was on back order for a while at walgreens and most chain pharmacies, so I have to pick it up at a special pharmacy and give them a day or two notice to get it in stock for me. The medication also is pretty smelly, it stinks up the entire room while you are unwrapping it, but again a small price to pay for releif!!!

            I hope this helps others as they make the choice on if its right for them. I will continue to update here and there so everyone knows what to expect!

            feel free to ask me any questions you have regarding this treatment!

            Comment


            • #7
              Hey there,

              That's great news, I'm so happy for you. Thanks so much for following up- it's one thing to read about anonymous participants in a trial and quite another to hear a firsthand experience. It's astonishing that you have suffered so few ill-effects. Have you had ongoing tests to make sure kidney function isn't impaired?

              Once again, thanks for sharing your wonderful news, I hope things continue to get better and better.

              Lola

              Comment


              • #8
                update

                I am starting to have pretty bad acne being treated by topical antibiotics.

                My immune system has finally been hit a bit and I have fought one infection a week for the past three weeks.

                I'm sleeping most of the day now usually only up 4 to 6 hrs a day, I dont know if its related to continuing to knocked down by infections or if its unrelated completly.

                I am also having increased hair growth a little on my face and neck kind of peach fuzz blonde and the hair on my legs is growing A LOT more rapidly and has turned from blonde to brown and is more course.

                The hair growth and infections where big fears of mine when making the choice to start the med. My mom and I where talking about if it made since to continue the trial or not and I decided I will give it a few more weeks and make a choice then.


                The GOOD NEWS is so far my kidney labs have been great!!!

                I hope this update helps others in some way or another, and please if your on this med let us know how your doing!

                Comment


                • #9
                  I am getting ready to start taking it. I am very nervous about the side effects. =( It seems like such a terrible drug to have to take to make us better.

                  Comment


                  • #10
                    i've been takin cyclosporine for a year now. it doesn't make me any side effects so don't worry, it doesn't happen for everyone. My dose is 50 mg twice a day, but im going to lower it now to 25 mg because i'm feeling good. i have been satisfied with this medicine

                    Comment


                    • #11
                      Does it help with frequency?

                      Comment


                      • #12
                        What does this medication help with? I would like to find something to calm the vuvla burning.
                        Tracy

                        Comment


                        • #13
                          Bionic April,

                          How are things going for you now? May I ask what doctor you are seeing that prescribes this? Thanks so much!!

                          Comment


                          • #14
                            Question..

                            While on Cyclosporine do you have at avoid certain foods? Rare meats, soft cheeses etc.
                            With immunity being low surely you would be more prone to food poisoning?
                            Current Medications:

                            25mg of Amitriptyline.
                            I tried the vesicare and it SUCKS. ZERO improvement with Cephalexin.


                            Comment

                            Working...
                            X